[Skip to Content]
[Skip to Content Landing]
Article
May 1935

FATALITY FROM EXACERBATION OF LATENT TUBERCULOSIS DUE TO THIO-BISMOL IN A CASE OF YAWS

Author Affiliations

Practicing Physician and Surgeon, and Head of the Section on Dermatology and Syphilology, St. Luke's Hospital Dispensaries MANILA, P. I.

Arch Derm Syphilol. 1935;31(5):686-691. doi:10.1001/archderm.1935.01460230073008
Abstract

Arsphenamine and its derivatives have to be considered still the best and the most efficacious drugs for the treatment of syphilis as well as of yaws. There has been lately a tendency to overemphasize the efficacy and harmlessness of the various bismuth preparations. Though these may cause the disappearance of symptoms in treponematosis, particularly those of the early stage, they will neither produce permanent destruction of treponemes nor insure a permanent cure in perhaps the vast majority of cases. As Lesser1 has pointed out, it is regrettable that the combined treatment with arsphenamine and bismuth has been recommended indiscriminately for all cases of treponematosis when there is no direct need for combining arsphenamine with bismuth. Now that the initial wave of enthusiasm has ebbed in regard to the supposedly permanent action of bismuth on the disease and its low toxicity for the human body, it is high time and

First Page Preview View Large
First page PDF preview
First page PDF preview
×